GRAND FORKS, N.D. (AP) — The Grand Forks Police Department has issued a warning about a powerful illegal opiate making the rounds locally.
Officers said they responded to numerous narcotics-related drug overdoses Saturday evening, including a death. Police say illegal drug users ingested what they believed to be heroin and began overdosing. Immediate medical intervention was needed to revive them.
According to police, the substances were in fact a more dangerous and powerful opiate that caused the overdoses. The person who died was not immediately identified.
The Grand Forks Police Department and Grand Forks Narcotics Task Force are investigating to determine the source of the narcotics.
During the first seven months of 2021 police recorded 37 suspected overdoes and three opioid overdose deaths.
Police and firefighters have administered naloxone to reverse an opioid overdose 27 times this year.
Copyright 2021 The Associated Press. All rights reserved. This material may not be published, broadcast, rewritten or redistributed without permission.